How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

I have psoriasis. My eye doctor recently told me that the cataracts

Resolved Question:

I have psoriasis. My eye doctor recently told me that the cataracts in both my eyes are caused by the psoriasis. How can he tell that psoriasis caused the cataracts? I'm just curious. Is it common that psoriasis causes cataracts? Does psoriasis cause cataracts more often than other things cause cataracts?
Submitted: 3 years ago.
Category: Health
Expert:  Dr. Chip replied 3 years ago.
Hi--what kind of psoriasis do you have and was this doctor an ophthalmologist--an MD?
Customer: replied 3 years ago.
Hi Fave Dancing Doc! My psoriasis is a little bit of skin & more joints. On the skin it's mainly flexural/inverse and a touch of guttate. The guttate comes & goes. The flexural stays but waxes & wanes.
No this doc isn't an ophtho. It practically takes an act of congress for me to get an ophtho appt. This doc is an OD, I think. The cataracts are new. Weren't there at last appt. Were there this appt. Fifty seems young to be worrying about cataracts, but what do I know. Dancing Fool
Expert:  Dr. Chip replied 3 years ago.
Hey DF. Now your eyes are dancing like you legs? Dancing about the page I assume? Tell me exactly what this guy said
Customer: replied 3 years ago.
Doc said "You have new cataracts in both eyes. They look like cataracts from psoriasis." That's the best of my recollection. Had a full exam after having an infection that I got in my eye immediately after coming off prednisone. I can't recall exactly how he explained the infection. Something to do w prednisone and dry eye. Perhaps that's all irrelevant. Anyway, last August (2012), no cataracts. Aug 2013 two new cataracts. Sigh.
Expert:  Dr. Chip replied 3 years ago.
There are reports of very rare, very specific types of cataracts associated with psoriasis, but there are no studies I can find that say there's really any association between psoriasis and cataracts. This guy is full of it, if you know what I mean. Potentially prednisone can predispose to cataracts but only if it's taXXXXX XXXXX term
Dr. Chip and 3 other Health Specialists are ready to help you
Customer: replied 3 years ago.
Wonder why he would have said that.... Not like anything to be gained by blaming psoriasis... Interesting. Thanks.